Aa
A
A
A
Close
Neurology Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

question

Can you please answer the following? 1)Can Wellbutrin and/or Pamelor cause Parkinson's like symptoms? 2)Are there sensory sensations like pins and needles and burning and stinging with Parkinson's or ALS? 3)Would it be rare or very possible for a 37 year old woman to get Parkinson's 4)Have been told by Neuro that do not have ALS based on exam only and b/c I have sensory sensations, is that enough? says I have no atrophy or muscle weakness and have been twitching for 4 mos's 5)What other symptoms would early onset Parkinson's in a 37 yr. old female show? 6)is twitching (BFS) common with Parkinson's? 6)Would a neuro more than likely look for symptoms of all Neuro dieseases when examined? 7)Hands are shaking a lot when arm is on an arm rest but hands are not relaxed, when hand goes to rag doll status hands stop shaking and hands are also shaking in motion? Could this be Parkinson's? 8)twitching was supposedly sent Michael J. Fox to the doc but twitching is not listed as a symptom of Parkinson's Would it just be twitching of the hands to be alarmed about? 9)Would a normal CPK test exclude Parkinson's? 10)is there anything I can do such as a walking test, flex test, arm test,etc... to detect Parkinsons' or ALS?
11)last but not least, with a what the nuero called a "perfectly normal nuero exam" does this make either of the two diseases less likely or could either be gradually setting in? I have also been diagnosed with GAD and major depression. Thanks.
4 Responses
Avatar universal
1)Parkinson like symptoms have been described in patients taking both Wellbutrin and Pamelor.
2) Sensory symptoms are not a feature of either disorder.
3) It is possible for someone in their thirties to develop Parkinson's disease either due to toxins, or genetic factors

Muscle twitches and sensory symptoms are not symptoms of Parkinson's disease (PD). The tremor associated with PD is typically a tremor at rest, which disappears with activity. Other symptoms of PD can be slowness of movement, frequent falls secondary to postural instability, and stiffness. BFS are not seen in PD and a CPK should be normal in PD.

ALS is a disease of the motor neuron. The symptoms associated with ALS are twitching, muscle weakness, and muscle cramps.

A normal neurologic examination should be sufficient to exclude PD and ALS. However if there is uncertainty regarding the ALS diagnosis an EMG (muscle/nerve test) can sometimes be checked.

You should discuss this with your neurologist, and ask about the possible medication side effect. If you still have questions after that, then obtaining a second opinion is reasonable. Good luck.

Avatar universal
Hi.  I'm new here (to this whole site). I'm not a doctor or anything but I do have a son who has mild autism and takes Welbutrin for his mood disorder that goes along with autism. He also has a noticable shake in his hands.  This symtom started shortly after he started the Welbutrin.  I was told by his m.d. that this was a side effect of the meds and could possibly go away after awhile.  That was about 5 years ago.  I thought of taking him off the med. but he is so much more in control of his mood swings since the med.  My mother inlaw had Parkinsons and she developed it after having surgery when she was in her late 30's.  She had told me that her first symptom was weakness in her legs.  Then she started to shake.  She passed away at the age of 75. Everybody is different in symtoms but there is alot of hope for parkinsons patients.  Early diagnosis is the key. My mother in-law used non typical treatments as well as the latest med. treatments. It was a neurologist that help her the most.  I hope that you find your answers soon.  I thought I could just be of some incouragement.
shyone
Avatar universal
Had normal MRI of brain and C-spine, all normal blood work.I've been told anxieyt is a great immitator of a lot of nuerological conditions but am terrified I have Parkinson's. I also have internal shaking what feels like bobbing but no one on the outside can see it. I stopped taking the Wellbutrin but that can cause internal and external shaking?
Avatar universal
You got a pretty comprehensive answer from the neurologist and I hope that it gives you some peace of mind.  Good luck with everything.
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease